Jump to content

Still down for the count


MightyMouse
 Share

Recommended Posts

Hello to new members and to veterans alike who've posted in the past 2 weeks. It's been hard for me to reply to posts. My well of energy and coherent thought has almost run dry.

It's day 6 of antibiotics. Teri thinks I may have mononucleosis (that would make the 3rd time) and that this sinus thing is just a secondary infection. I've been sleeping 16 hours a day, 18 on the weekend, and I'm still profoundly exhuasted. You can see why I've not been posting much--I don't have much "awake time" to work with. I'm not sure which doctor to tap into next week to get tested for mono and lyme--my gp hasn't been impressing me as all that aggressive lately.

I made it to grad school Tue & Wed, and work every day last week, but Thursday and Friday were just me being there in body only. I could barely think, was short of breath, sweating sitting still, and more nauseated than my normal daily nausea. I did lose a pound or two, but this is not an ideal way of achieving weight loss. I feel so physically weak :angry: and emotionally, I'm still feeling pretty raw and a bit bummed that this episode hasn't made an upturn yet. It's scared me a bit too--thinking that perhaps time is catching up with me as these crashes have been coming closer together and lasting a bit longer.

Oh man. It sounds like I'm whining. Maybe I am... not my style really, as my friend Lloyd would say I'm usually "Suzy Sunshine" (which annoys him to no end... hmm, maybe I should write him whilst I'm this crabby? He'll either like it better, or be extremely worried!). There's got to be some sunshine out there at the top of the well, yes? Maybe I'll drag my sorry self into my garden today, if only for a few minutes so I feel some sense of normalcy returning.

thanks for bearing with me. Oh, and Corina, it was lovely hearing your voice today on the phone. :angry:

Nina

Link to comment
Share on other sites

Hi Nina,

I'm very sorry that you're not feeling much better yet. I'm very proud of you that you did what you had to do (school and work I mean) but DON'T overdo (can't remember if it's overdo or overdue??? sorry). And heyyy, we're here to whine at, if you need to!

It was veyr much fun talking to you on the phone today, it's so funny to hear a voice of someone you only know from a photo! Even more funny: my kids warn me all the time, saying: mom, you don't know these people, maybe they have bad intentions. They start to sound like their mommy; this is because I don't allow them to chat on the internet, except for the msn where they talk to their own friends. I tell them that they don't know WHO is on the other computer talking to them. Now they're telling me!!!

Don't you think the antibiotics should be working already (because you're on day 6, I mean). I think that at least you should feel a little better by now.

Well, I really hope you'll be feeling better soon.

And for anyone who wants to know: Nina helped me (through the telephone) making my donation to DINET, because I've started to become a dummy, and I can't do it on my own anymore. Ohhhhhh isn't it great to have POTS :angry:

Best wishes Nina, and thank you again!!!

Corina

Link to comment
Share on other sites

Nina,

As one who's had mono twice I feel your pain!! (Or maybe I should say I feel your weakness and fatigue!)

Please keep us posted - I really hope you get over this quickly somehow.

Hang in here and we completely understand why you haven't been posting much lately.

Lisa

Link to comment
Share on other sites

nina, I am sorry that you arent feeling better. Maybe you are just burnt out from working and going to school. Dont feel bad for not being more chipper. We all get that way sometimes. I hope that it is not mono or lymes. Feel better. Sending (((((((((((((((((((((((hugs))))))))))))))))))))))))))) your way

Link to comment
Share on other sites

Sorry to hear that you've been so sick, Nina.

If you have been having a sinus problem for the past 2 weeks, could it be related to an allergy? It is ragweed season.

I have a great deal of trouble when the juniper starts releasing pollen in late winter. My POTS gets much worse, even though I only get a mild runny nose. I look and feel like an extra from a zombie movie. The histamine from the allergic reaction dilates blood vessels, which is the last thing someone with POTS needs. I use loratadine and cromolyn sodium, which are cheap and available over the counter. They bring my pulse back to "normal" (well, normal for me at least) within a day or two. If that doesn't work, you might try an intranasal steroid, but you need a prescription for that.

You can find out the pollen counts and the predominant pollen types at www.pollen.com. That's how I figured out that my problem was probably juniper.

I hope you feel better soon.

Link to comment
Share on other sites

ggggggggrrrrrrrrrrrrr. i'm SO frustrated for you...and i don't think you sound like you're whining at all quite honestly. you're understandably not too pleased with how things are at the moment. i am amazed that you've been able to still get to work & school to the extent that you have. i really hope that mono or lyme isn't rearing it's ugly head but do agree that antibiotics should be doing something after 6 days if they were targeting the right thing...unless perhaps the specific antibiotic didn't do the trick. (i had to go back on an antibiotic after 3 days off b/c while my UTI travelled to my ears...well, it didn't really "travel" - LOL....but new infection in a different place that "sprung up" in the midst of already being on antibiotics...)

i know it's easier said than done, but keep on keepin on.

we're rootin for ya & hoping things start to get a bit sunnier REALLY soon,

B) melissa

Link to comment
Share on other sites

It could be that the antibiotic isn't strong enough and/or not best for the type of bug I've got. However, I'm allergic to so many antibiotics that I'm between a rock and a hard place. I'm on Ketek. I don't have many other options--the only others are Bactrim and Tetracycline. That's my entire list of choices unless I'm in the hospital getting IV steroids & benedryl.

I'm not quite sure what to do next. I suppose I'll go to my gp. Another rock/hard place thing. It's so hard to find a solid doctor. She's good with some things but has been ticking me off with her opinion that I have anxiety... grrrrr... I just don't have the energy to train another new doctor right now.

Your nice thoughts and words are appreciated. I'm grateful to have you all in my world. Off to sleep some more. Nina

ps. Melissa...I got the "sunny" reference B) which must mean my brain is working slightly better today.

Link to comment
Share on other sites

hi Nina,

i hope you feel better soon, i'm in a hole as well so understand what you mean about training a new doctor.

I don't know what else to say but that i really hope that you are starting to feel better on the antibiotics.

sending you big hugs

becks x x x

Link to comment
Share on other sites

Hey Nina,

sorry things are still not going well. I know what you mean about not having many antibiotics left to choose from. I have the same sort of problem. Also sinus problems are the worst. I'm amazed that you have been able to even get out of the house much less work! I feel incapacitated when i have sinus issues. Hope that you are able to get on top of this soon!

Kristen

Link to comment
Share on other sites

HI Nina - I am so sorry you feel so aweful :blink:

If you have beed feeling worse since the abx there is a chance you could have Lyme disease..... Not sayig you definetly do, but it is a definite sign of Lyme to feel worse when taking abx...its called a herxhiemer effect and it will bring bacl lots of symptoms even old ones 10 fold as the bacteria die off.

just wanted to put that out there...

I hope you feel better very soon.

Link to comment
Share on other sites

Nina - I missed wheer you wrote that you were on Ketec..this is a VERY powerful abx..... It is used to treat Lyme very effectively , and is new to the slew of treatments... I personally cannot tolerate it.

So it could be the drug being too strong, or a possible Lyme infection or even both???????????

Take Care

Link to comment
Share on other sites

No other options, really, other than Ketek if we're talking broad spectrum. Bactrim and cyclines have been tried w/ me and sinus infections in the past and just don't seem to kick it in the butt.

Thanks for the ideas though. I took my lunch hour at the end of the day today so I could come home a little early and sleep. I'm so bleeping exhausted.

Nina

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...